Pennsylvania, 2005Damaging Wind in Pennsylvania, June 13, 2005
June 13, 2005 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM EST, 1 hour earlier.
Area forecast discussion, Jun 13, 2:15 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT MON JUN 13 2005
.SHORT TERM (TONIGHT)...
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY FIRING ALONG UPPER
LEVEL MOISTURE GRADIENT PASSING THROUGH CENTRAL PA THIS AFTERNOON.
WATCHING SOME WITH WEAK ROTATION AS THEY CONT TO INCREASE IN
INTENSITY. WET BULB ZERO IS VERY HIGH...AND INCREASINGLY DRY
ALOFT. CELLS THAT HAVE DEVELOPED HAVE PRODUCED LITTLE LIGHTNING
SINCE THE FREEZING LEVELS ARE SO HIGH...BUT BOUNDARY LAYER IS
QUITE MOIST WITH SFC DEWPOINTS IN THE UPPER 60S AND LOWER 70S.
WL CONT TO MONITOR POTENTIAL FOR SOME STORMS TO PULSE UP TO NEAR
SEVERE LEVELS THIS EVENING...BUT EXPECT MOST TO PRODUCE LOCALLY
HEAVY RAIN AND AT MOST LOCAL PONDING OF WATER AS CELL ARE MOVING
ALONG NICELY.
CONVECTION FADES RATHER EARLY THIS EVENING AS HAS BEEN THE PATTERN
LAST SVRL DAYS. PATCHY FOG OVERNIGHT ESPECIALLY WHERE IT RAINS
THIS AFTERNOON AND EVENING.
&&
.LONG TERM (TUESDAY THROUGH MONDAY)...
CONVECTIVE CHANCES TUESDAY ONCE AGAIN WILL BE DETERMINED BY EXTENT
OF CAPPING PROVIDED BY 5H RIDGE AXIS WHICH PERSISTS FOR MUCH OF
THE DAY OVER CENTRAL PA. BY LATE AFTERNOON...EXPECT THE UPPER
RIDGE AXIS TO PASS INTO EASTERN PA SETTING THE STAGE FOR
ADDITIONAL CONVECTIVE INITIATION. SPC HAS WESTERN PORTION OF MY
AREA IN SLIGHT RISK FOR TOMORROW WITH INCREASINGLY FAVORABLE 0-6KM
SHEAR AND BOUNDARY LAYER CONVERGENCE AROUND 00 UTC.
SLOW MOVING UPPER TROF MOVES FROM THE CENTRAL ROCKIES TO THE
CENTRAL GREAT LAKES BY TUESDAY NIGHT BRINGING INCREASING POPS AND
SHRA/TSRA CHANCES OVERNIGHT INTO WEDNESDAY MORNING. CONSENSUS
MEDIUM RANGE MODELS INDICATE THIS UPPER LOW CUTTING OFF NORTH AND
EAST OF OUR AREA LATE THIS WEEK EVENTUALLY BRINGING DRIER AND
COOLER CONDS FOR THE 4 TO 7 DAY PERIOD. THESE TRENDS SIMILAR TO
PREVIOUS SO ONLY MINOR CHANGES TO THE GOING GRIDS MADE TODAY
&&
.AVIATION...
HAZE HAS THINNED OUT TO UNLIMITED VISIBILITY AND THE CLOUDS
DEVELOPING ARE MAINLY ABOVE 3000. WE DO SEE SOME RW/TRW BREAKING
OUT OVER WRN PARTS OF MY FCST AREA...BUT THE AIR ALOFT IS SO DRY THE
ACTIVITY IS HAVING A HARD TIME REALLY PROPAGATING. COVERAGE IS SO
FAR STAYING RATHER LIMITED. IT LOOKS LIKE CONVECTION SHUD DROP OFF
AFTER HEATING LEAVING ANOTHER WARM MUGGY NIGHT IN PLACE. WILL LIKELY
HAVE THE USUAL EARLY MORNING PROBLEMS WITH REDUCED VISIBILITIES DUE
TO HAZE AND FOG. WITH AOO SEEING A HEAVY SHOWER...MAY WANT TO LOOK
AT THEM THE THE MOST LIKELY CULPRIT FOR LOW CIG/VIS FOR A TIME
TOMORROW. ADD TO THAT LIST WHATEVER OTHER TERMINALS THAT GET HIT
WITH THE SCATTERED SHOWERS AND STORMS THIS AFTERNOON AND EVENING.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
SHORT TERM...DEVOIR
LONG TERM...DEVOIR
AVIATION...LACORTE
Hazardous weather outlook, Jun 13, 4:53 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 AM EDT MON JUN 13 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-140953-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
553 AM EDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
THE REMNANTS OF ONCE TROPICAL STORM ARLENE WILL PASS BY JUST TO THE
NORTH OF PENNSYLVANIA THIS AFTERNOON AND EVENING. A NORTH TO SOUTH
BAND OF DEEP TROPICAL MOISTURE...WITH EMBEDDED SHOWERS AND
THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION TODAY. A FEW LOCATIONS
SEEING REPEATED HEAVY SHOWERS AND THUNDERSTORMS COULD SEE 1 TO 2
INCHES OF RAIN AND SOME MINOR FLOODING OF SMALL STREAMS AND POOR
DRAINAGE AREAS.
ISOLATED AND BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.
HEAT INDICES IN MID TO UPPER 90S WILL OCCUR ACROSS THE LOWER AND MID
SUSQUEHANNA VALLEY REGION FOR SEVERAL HOURS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY:
THE COMBINATION OF TEMPERATURES AROUND 90 AND DEWPOINTS IN THE LOWER
TO MID 70S WILL PUSH HEAT INDICES TO NEAR 100 FOR SEVERAL HOURS
TUESDAY AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY. PRECAUTIONS
SHOULD BE TAKEN BY THOSE WORKING OUTDOORS TO LIMIT THEIR ACTIVITY TO
THE EARLY MORNING OR EVENING HOURS. TAKE FREQUENT BREAKS IN THE SHADE
OR AIR CONDITIONED BUILDING AND DRINK PLENTY OF WATER.
A STRONG COLD FRONT WILL MOVE ACROSS PENNSYLVANIA LATE TUESDAY NIGHT.
ALONG AND AHEAD OF THIS FRONT...SCATTERED STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP. THE PRIMARY SEVERE THREAT WILL BE ACROSS
THE WESTERN HALF OF THE STATE DURING FROM THE MID AFTERNOON THROUGH
EARLY EVENING HOURS. HAIL AND THE POTENTIAL FOR DAMAGING STRAIGHT
LINE DOWNBURST WINDS WILL BE THE MAIN THREAT FROM THE
STORMS...ISOLATED TORNADOES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL
PENNSYLVANIA...THE LAUREL HIGHLANDS AND NORTHWEST MOUNTAINS.
LAMBERT
In the hours before
Special weather statement, Jun 13, 1:30 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT MON JUN 13 2005
PAZ026>028-056-131930-
HUNTINGDON-JUNIATA-MIFFLIN-PERRY-
230 PM EDT MON JUN 13 2005
...A STRONG THUNDERSTORM WILL AFFECT PERRY...JUNIATA...HUNTINGDON AND
MIFFLIN COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ORBISONIA AROUND 240 PM...
SHIRLEYSBURG...MAPLETON AROUND 245 PM...MOUNT UNION AROUND 250
PM...AND NEWTON HAMILTON AROUND 255 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LA CORTE
Special weather statement, Jun 13, 2:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT MON JUN 13 2005
PAZ019-132000-
SOUTHERN CENTRE-
334 PM EDT MON JUN 13 2005
...A STRONG THUNDERSTORM AFFECTING EASTERN CENTRE COUNTY...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BELLEFONTE...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLHEIM AROUND 345 PM AND
REBERSBURG AROUND 350 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 13, 2:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT MON JUN 13 2005
PAZ036-063-132030-
CUMBERLAND-FRANKLIN-
357 PM EDT MON JUN 13 2005
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND CUMBERLAND
COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF CHAMBERSBURG...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SHIPPENSBURG AROUND 410
PM...NEWBURG AROUND 415 PM AND WALNUT BOTTOM AROUND 430 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Thunderstorm Wind, Cumberland
- When
- June 13, 3:15 PM EST
- Where
- Cumberland County, Shippensburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.050, -77.517
Thunderstorm winds knocked down numerous trees, wires and power poles in the Shippensburg area. A portion of a roof under construction at Shippensburg University was blown off. In addition, a 100 foot machine barn was blown into a field.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459319.